MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS SYR 3ML LL W/NDL SFTYGLD 21X1-1/2; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL SYSTEMS SYR 3ML LL W/NDL SFTYGLD 21X1-1/2; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305909
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that sterile breach occurred before use with a bd insyte¿ catheter i.V.24ga x 0.75¿ (0.7 x 19 mm).The following information was provided by the initial reporter, "while putting this product away, we noticed the tip of a bent needle sticking thru the package.All 3 items were in this same sealed package.I took them out of this sealed package, to send you pictures.So far, this is an isolated incident, but wanted you to be aware, in case there are others.Please let me know if you need additional information.".
 
Additional Manufacturer Narrative
H.6.Investigation summary four photos were received and evaluated.One photo displayed the top view of a blister pack from batch 9247204 (p/n 305909).One photo displayed the bottom view of a fully sealed blister pack containing a 3ml syringe, a shielded safetyglide needle assembly, and an unshielded needle assembly with a bent cannula.Two photos displayed the same components outside of the package with one photo also showing the top of the blister pack.The bent, extra needle was rejectable per product specification.The root cause of the extra part in the package is lack of proper part containment above the open blisters during the packaging process.Potential root cause for the bent needle defect is associated with the needle manufacturing process.No corrective actions are necessary based on the defective rate identified.A device history review was conducted for lot number 9247204.Batch 9247204 is considered in compliance with our product specification requirements.Additional barriers will be installed around the identified moving parts handling system to improve parts containment and to prevent any accidental parts from falling into the open blisters during the packaging process.Due date: (b)(6) 2020.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description

Brand Name
SYR 3ML LL W/NDL SFTYGLD 21X1-1/2
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key9850344
Report Number1213809-2020-00195
Device Sequence Number16835462
Product Code FMI
UDI-Device Identifier30382903059097
UDI-Public30382903059097
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K951254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/31/2024
Device Model Number305909
Device Catalogue Number305909
Device Lot Number9247204
Initial Date Received by Manufacturer 02/27/2020
Supplement Date Received by Manufacturer02/27/2020
Initial Report FDA Received Date03/18/2020
Supplement Report FDA Received Date03/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;